Alert archive / New York / Flash Flood Watches in 2021
Flash Flood Watch 8, NWS Albany, NY
NWS Albany, NY issued this flash flood watch at Sep 22, 2021, 4:01 PM EDT for 4 counties in New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It took effect at Sep 23, 2021, 5:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2021, 4:01 PM EDT (20:01 UTC)
- In effect from
- Sep 23, 2021, 5:00 PM EDT
- Expired
- Sep 24, 2021, 9:55 AM EDT
- In force
- 17 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 65 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WGUS61 KALY 222001 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albany NY Issued by National Weather Service Burlington VT 401 PM EDT Wed Sep 22 2021 NYZ058-063>066-230415- /O.NEW.KALY.FF.A.0008.210923T2100Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Greene-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Pine Plains, Stanfordville, Arlington, West Hurley, Woodstock, Kerhonkson, Napanoch, Millbrook, Amenia, Hunter, West Shokan, Dover Plains, Beacon, Poughkeepsie, New Paltz, Windham, Wingdale, Ellenville, Tannersville, Kingston, Prattsville, Sundown, and Pawling 401 PM EDT Wed Sep 22 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Albany has issued a * Flash Flood Watch for a portion of east central New York, including the following areas, Eastern Dutchess, Eastern Ulster, Western Dutchess, Western Greene and Western Ulster. * From Thursday afternoon through Friday morning. * A slow moving frontal boundary will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ATE
7 follow-up statements
755 WGUS61 KALY 230229 FFAALY Flood Watch National Weather Service Albany NY Issued by National Weather Service Burlington VT 1029 PM EDT Wed Sep 22 2021 NYZ058-063>066-231100- /O.CON.KALY.FF.A.0008.210923T2100Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Greene-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Pine Plains, Stanfordville, Arlington, West Hurley, Woodstock, Kerhonkson, Napanoch, Millbrook, Amenia, Hunter, West Shokan, Dover Plains, Beacon, Poughkeepsie, New Paltz, Windham, Wingdale, Ellenville, Tannersville, Kingston, Prattsville, Sundown, and Pawling 1029 PM EDT Wed Sep 22 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * A portion of east central New York, including the following areas, Eastern Dutchess, Eastern Ulster, Western Dutchess, Western Greene and Western Ulster. * From Thursday afternoon through Friday morning. * A slow moving frontal boundary will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored southeast upslope areas of the eastern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JPV
235 WGUS61 KALY 230740 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albany NY Issued by National Weather Service Burlington VT 340 AM EDT Thu Sep 23 2021 NYZ059>061-231545- /O.EXA.KALY.FF.A.0008.210923T2100Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Greene-Western Columbia-Eastern Columbia- Including the cities of Catskill, Cairo, Jefferson Heights, Hudson, Athens, New Lebanon, and Coxsackie 340 AM EDT Thu Sep 23 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Albany has expanded the * Flash Flood Watch to include a portion of east central New York, including the following areas, Eastern Columbia, Eastern Greene and Western Columbia. * From this afternoon through Friday morning. * A slow moving cold front will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches may occur. * Heavy rainfall may cause flooding of roads and ponding of water in the low-lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NYZ058-063>066-231545- /O.CON.KALY.FF.A.0008.210923T2100Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Greene-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Pine Plains, Stanfordville, Arlington, West Hurley, Woodstock, Kerhonkson, Napanoch, Millbrook, Amenia, Hunter, West Shokan, Dover Plains, Beacon, Poughkeepsie, New Paltz, Windham, Wingdale, Ellenville, Tannersville, Kingston, Prattsville, Sundown, and Pawling 340 AM EDT Thu Sep 23 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * A portion of east central New York, including the following areas, Eastern Dutchess, Eastern Ulster, Western Dutchess, Western Greene and Western Ulster. * From this afternoon through Friday morning. * A slow moving frontal boundary will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored southeast upslope areas of the eastern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TAW
399 WGUS61 KALY 231009 FFAALY Flood Watch National Weather Service Albany NY Issued by National Weather Service Burlington VT 609 AM EDT Thu Sep 23 2021 NYZ058>061-063>066-232100- /O.CON.KALY.FF.A.0008.210923T2100Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Catskill, Pine Plains, Stanfordville, Arlington, Jefferson Heights, West Hurley, Woodstock, Kerhonkson, Napanoch, Millbrook, Amenia, Hunter, West Shokan, Dover Plains, Beacon, Poughkeepsie, New Paltz, Hudson, New Lebanon, Athens, Windham, Wingdale, Coxsackie, Ellenville, Tannersville, Cairo, Kingston, Prattsville, Sundown, and Pawling 609 AM EDT Thu Sep 23 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * A portion of east central New York, including the following areas, Eastern Columbia, Eastern Dutchess, Eastern Greene, Eastern Ulster, Western Columbia, Western Dutchess, Western Greene and Western Ulster. * From 5 PM EDT this afternoon through Friday morning. * A slow moving frontal boundary will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored southeast upslope areas of the eastern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TAW
639 WGUS61 KALY 231917 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albany NY 317 PM EDT Thu Sep 23 2021 CTZ001-013-MAZ001-025-240330- /O.EXB.KALY.FF.A.0008.210924T0400Z-210924T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Litchfield-Southern Litchfield-Northern Berkshire-Southern Berkshire- Including the cities of Great Barrington, South Egremont, Pittsfield, Hancock, Florida, Oakville, North Adams, New Milford, Thomaston, Terryville, Torrington, Gaylordsville, Dalton, and Sandisfield 317 PM EDT Thu Sep 23 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH FRIDAY MORNING... The National Weather Service in Albany has expanded the * Flash Flood Watch to include portions of northwestern Connecticut and western Massachusetts, including the following areas, in northwestern Connecticut, Northern Litchfield and Southern Litchfield. In western Massachusetts, Northern Berkshire and Southern Berkshire. * From Midnight EDT tonight through Friday morning. * A slow moving frontal boundary will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored east upslope areas of the Berkshires. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NYZ058>061-063>066-240330- /O.CON.KALY.FF.A.0008.210923T2100Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Catskill, Pine Plains, Stanfordville, Arlington, Jefferson Heights, West Hurley, Woodstock, Kerhonkson, Napanoch, Millbrook, Amenia, Hunter, West Shokan, Dover Plains, Beacon, Poughkeepsie, New Paltz, Hudson, New Lebanon, Athens, Windham, Wingdale, Coxsackie, Ellenville, Tannersville, Cairo, Kingston, Prattsville, Sundown, and Pawling 317 PM EDT Thu Sep 23 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * A portion of east central New York, including the following areas, Eastern Columbia, Eastern Dutchess, Eastern Greene, Eastern Ulster, Western Columbia, Western Dutchess, Western Greene and Western Ulster. * Through Friday morning. * A slow moving frontal boundary will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored southeast upslope areas of the eastern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IAA
409 WGUS61 KALY 240025 FFAALY Flood Watch National Weather Service Albany NY 825 PM EDT Thu Sep 23 2021 NYZ058>061-063>066-240900- /O.CON.KALY.FF.A.0008.000000T0000Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Catskill, Pine Plains, Stanfordville, Arlington, Jefferson Heights, West Hurley, Woodstock, Kerhonkson, Napanoch, Millbrook, Amenia, Hunter, West Shokan, Dover Plains, Beacon, Poughkeepsie, New Paltz, Hudson, New Lebanon, Athens, Windham, Wingdale, Coxsackie, Ellenville, Tannersville, Cairo, Kingston, Prattsville, Sundown, and Pawling 825 PM EDT Thu Sep 23 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * A portion of east central New York, including the following areas, Eastern Columbia, Eastern Dutchess, Eastern Greene, Eastern Ulster, Western Columbia, Western Dutchess, Western Greene and Western Ulster. * Through Friday morning. * A slow moving front will continue to bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored southeast upslope areas of the eastern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CTZ001-013-MAZ001-025-240900- /O.CON.KALY.FF.A.0008.210924T0400Z-210924T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Litchfield-Southern Litchfield-Northern Berkshire-Southern Berkshire- Including the cities of Great Barrington, South Egremont, Pittsfield, Hancock, Florida, Oakville, North Adams, New Milford, Thomaston, Terryville, Torrington, Gaylordsville, Dalton, and Sandisfield 825 PM EDT Thu Sep 23 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of northwestern Connecticut and western Massachusetts, including the following areas, in northwestern Connecticut, Northern Litchfield and Southern Litchfield. In western Massachusetts, Northern Berkshire and Southern Berkshire. * From Midnight EDT tonight through Friday morning. * A slow moving front will bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored east upslope areas of the Berkshires. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated to scattered flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JPV
738 WGUS61 KALY 240714 FFAALY Flood Watch National Weather Service Albany NY 314 AM EDT Fri Sep 24 2021 NYZ058>061-063>066-240815- /O.CAN.KALY.FF.A.0008.000000T0000Z-210924T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Catskill, Pine Plains, Stanfordville, Arlington, Jefferson Heights, West Hurley, Woodstock, Kerhonkson, Napanoch, Millbrook, Amenia, Hunter, West Shokan, Dover Plains, Beacon, Poughkeepsie, New Paltz, Hudson, New Lebanon, Athens, Windham, Wingdale, Coxsackie, Ellenville, Tannersville, Cairo, Kingston, Prattsville, Sundown, and Pawling 314 AM EDT Fri Sep 24 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of east central New York, including the following areas, Eastern Columbia, Eastern Dutchess, Eastern Greene, Eastern Ulster, Western Columbia, Western Dutchess, Western Greene and Western Ulster has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ CTZ001-013-MAZ001-025-241600- /O.CON.KALY.FF.A.0008.000000T0000Z-210924T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Litchfield-Southern Litchfield-Northern Berkshire-Southern Berkshire- Including the cities of Great Barrington, South Egremont, Pittsfield, Hancock, Florida, Oakville, North Adams, New Milford, Thomaston, Terryville, Torrington, Gaylordsville, Dalton, and Sandisfield 314 AM EDT Fri Sep 24 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY... The Flash Flood Watch continues for * Portions of northwestern Connecticut and western Massachusetts, including the following areas, in northwestern Connecticut, Northern Litchfield and Southern Litchfield. In western Massachusetts, Northern Berkshire and Southern Berkshire. * Until Noon EDT today. * A slow moving front will continue to bring a period of moderate to heavy rainfall to the area. Some embedded thunderstorms are also possible. Total rainfall amounts of 1 to 3 inches are forecast, with locally higher amounts in favored east upslope areas of the Berkshires. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas, as well as isolated flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TAW
121 WGUS61 KALY 241355 FFAALY Flood Watch National Weather Service Albany NY 955 AM EDT Fri Sep 24 2021 CTZ001-013-MAZ001-025-241500- /O.CAN.KALY.FF.A.0008.000000T0000Z-210924T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Litchfield-Southern Litchfield-Northern Berkshire-Southern Berkshire- Including the cities of Great Barrington, South Egremont, Pittsfield, Hancock, Florida, Oakville, North Adams, New Milford, Thomaston, Terryville, Torrington, Gaylordsville, Dalton, and Sandisfield 955 AM EDT Fri Sep 24 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Litchfield and Berkshire counties has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ IAA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Sep 22, 3:37 PM EDT, 24 minutes earlier.
Area forecast discussion, Sep 22, 3:37 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY Issued by National Weather Service Burlington VT 337 PM EDT Wed Sep 22 2021 .SYNOPSIS... Tonight will be mild with increased humidity levels and the chance for additional showers. Warm and humid conditions will continue during the day on Thursday with chance for showers. Thursday night into Friday, a period of moderate to heavy rainfall is possible as a cold front approaches. Following the cold frontal passage, cooler weather is expected for the weekend with the slight chance for some occasional showers. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Tonight, an upper low will be in the process of becoming vertically- stacked and ultimately closed or cut-off over the central Great Lakes. At the same time, near the surface, a surface frontal boundary will become occluded over the Ohio Valley. Eastern New York and western New England will be squarely in the storm system's warm sector. A mostly cloudy to overcast deck of low level stratus clouds will serve as insolation over the area while south-southeast winds will continue to advect and keep an abundance of low-level moisture in place. This will ultimately yield a mild and humid night with both overnight lows and dewpoints holding in the 60s. The chance for showers will remain over the area tonight gradually increasing in percentage and coverage from west to east as the cold front approaches from the west. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Confidence has increased over the past 24 hours that the main batch of rain, associated with the aforementioned closed low and occluded surface low, will be positioned well to our west enough so that impacts from this storm system will be minimum. Thursday evening through Friday morning will be the period in which the main batch of rain associated with an approaching cold front pushes over the forecast area. Moderate to heavy rainfall will occur with this main batch of precipitation as numerous showers and embedded thunderstorms move over the area. The timing of the event will not support robust instability values for any widespread severe weather. That said, some storms could become strong to severe (more so strong than severe) with the primary threat being gusty winds. The Storm Prediction Center has placed areas southwest of Albany under a marginal risk for severe weather for Thursday evening. This includes the eastern Catskills and the mid-Hudson Valley. PWAT values between 1-2 inches or 1-2 STDEVs above normal coupled with the fact that there could be training of storms, suggest the possibility of excessive rainfall leading to flooding. The Weather Prediction Center has placed areas along and west of the Hudson Valley under a marginal risk for excessive rainfall Thursday evening through Friday morning. Any training of storms could result in isolated flash flooding and/or flooding in urban/poor drainage areas. On Friday, the main corridor of moderate to heavy rain should clear from west to east over the area with the cold front not far behind. Following the cold fropa, cooler air will advect in on backing west winds. Any lingering showers during the morning hours will taper off or become less numerous during the course of the day. Dry weather returns to the area on Saturday as the cold front moves further to the east of our area and in its wake a narrow surface high pressure system builds into the area. High temperatures on Thursday will be in the mid to upper 70s along the river valleys (cooler higher elevations). On Friday, high temperatures will be in the upper 60s to lower 70s along the river valleys (cooler higher elevations). On Saturday, high temperatures will be in the upper 60s to lower 70s along the river valleys (cooler higher elevations). Overnight lows for Thursday and Friday night will be in the 60s. For Saturday night, overnight lows will be in the 50s (40s higher elevations) amid mostly clear skies and ample radiational cooling effects. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The extended forecast period opens with a mean mid and upper level trough over the eastern CONUS. High pressure will be building in from the TN and OH Valleys on Saturday. A few lingering showers in the wake of front are possible across western New England in the morning. Otherwise, a mix of sun and clouds is expected with temps in the 60s and lower 70s to open the weekend. Saturday night into Sunday...A cold front approaches and crosses the region, as the mid and upper level trough becomes negatively tilted. Isolated to scattered showers are possible for the close of the weekend, as the higher PoPs were placed in the grids from the Capital District north and west. The pcpn should be light, as the front should be moisture starved, as indicated by the latest ECMWF/GFS. Lows will be in the mid 40s to lower 50s. Highs will be mainly in the 60s with a few lower 70s in the Hudson River Valley, and some upper 50s are possible over the mtns. Sunday Night through Monday...Another period of fairly tranquil weather is expected with high pressure building in from the Piedmont and Mid Atlantic Regions. Cyclonic flow continues across the region with the cold pool with the upper trough generating some instability cumulus, as clouds will mix with sun. Lows will be in the 40s to around 50F in a few spots with mainly upper 50s to upper 60s for highs to open the week. Monday Night into Tuesday...Another short-wave rotates around the upper low bringing a slight to low chance of showers especially across the northern half of the forecast area. Pcpn is expected to be light with northern stream energy and cyclonic vorticity advection driving the moisture convergence and forcing. Temps will finish the long term in the seasonable range. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Variable cloudiness with more VFR than MVFR ceilings across the area this afternoon. Isolated showers across the region too as we will carry a VCSH as these showers will have low impacts the balance of the afternoon. Southerly winds around 10kts with some gusts to 20kts are to be expected. The southerly winds continue tonight as low level moisture continues to advect into the region. This should lower the ceilings to MVFR and possibly IFR tonight. As somewhat drier air remains aloft, could see some patchy drizzle form. As upstream frontal boundary slowly approaches Thursday, the chance for showers will be on the increase. MVFR ceilings are expected as we will place a PROB30 group from mid-late morning hours. Outlook... Thursday Night: High Operational Impact. Breezy. Definite SHRA. Friday: High Operational Impact. Likely SHRA. Friday Night: Low Operational Impact. Slight Chance of SHRA. Saturday: Low Operational Impact. Slight Chance of SHRA. Saturday Night: Low Operational Impact. Slight Chance of SHRA. Sunday: Moderate Operational Impact. Chance of SHRA. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... No fire weather issues expected over the next few days. Tonight will be mild with increased humidity levels and the chance for additional showers. Warm and humid conditions will continue during the day on Thursday with chance for showers. Thursday night into Friday, a period of moderate to heavy rainfall is possible as a cold front approaches. Following the cold frontal passage, cooler weather is expected for the weekend with the slight chance for some occasional showers. Tonight, maximum relative humidity values will range from 85-100%. On Thursday, minimum relative humidity values will range between 65- 100%. Thursday night, max relative humidity values will range between 85-100%. On Friday, minimum relative humidity values will range between 60-100%. Friday night, relative humidity values will max out between 85-100%. On Saturday, minimum relative humidity values will range between 50-70%. Tonight, winds will be out of the southeast 5-15 kts with gusts as high as 20-25 kts (highest over the SW Dacks and eastern Catskills). On Thursday, winds will remain out of the southeast at 10-15 kts with gusts between 15-25 kts. Thursday night, southeast winds will decrease to 5-10 kts. On Friday, winds will shift out of the southwest with magnitudes up to 5 kts. Friday night, winds will become light as magnitudes of less than 5 kts. On Saturday, winds will continue light out of the southwest at magnitudes up to 5 kts. && .HYDROLOGY... Chances for rain showers will continue to increase tonight through the end of the week as a slow-moving cold front approaches from the west. A period of moderate to heavy rainfall is possible as the front passes. The most likely timing for this will be from Thursday afternoon into Friday morning. Area rivers and streams will increase in response to this weather event, but are expected to remain below flood stage. Isolated Flash Flooding is possible, mainly in urban and poor drainage areas as we are under a "Marginal Risk' for excessive rainfall. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .CLIMATE... Due to our office move this week, we are unable to generate climate products. We hope to have the ability restored later today. && .EQUIPMENT... NOAA Weather Radio operated by NWS Albany will be down as we relocate to our new office. We hope to have them back in service by later today. In addition, KENX radar may experience occasional outages this week. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Evbuoma NEAR TERM...Evbuoma SHORT TERM...Evbuoma LONG TERM...JPV AVIATION...BGM/Wasula FIRE WEATHER...Evbuoma HYDROLOGY...Evbuoma CLIMATE... EQUIPMENT...
Hazardous weather outlook, Sep 22, 4:22 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 422 AM EDT Wed Sep 22 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 422 AM EDT Wed Sep 22 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A slow-moving cold front will bring a chance for showers and isolated thunderstorms Thursday afternoon into Friday. A period of moderate to heavy rain with this frontal passage may result in isolated flash flooding, mainly in urban and poor drainage areas. Some thunderstorms may also produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Watches in New York, 2021Flash Flood Watches in Massachusetts, 2021Flash Flood Watches in Connecticut, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.